For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Decreasing Mirasept dosage Go to previous topic Go to next topic Go to higher level

By sunshine On 2011.06.30 20:06
Before I begin, I would like to say that it is at these times and when I feel really uneasy and frightened, that I appreciate so much, the opportunity to be able to log onto our website and reach out for support and information. I am so grateful to each and every one for sharing your thoughts and feelings about your experience on this journey that we all share so much in common with. Thank you! Thank you! :)

My husband is having the Mirasept dosage decreased beginning on Monday. We have been advised as to what may transpire as a result of doing this. I was just wondering if anyone has had any experience with this. My hubby has had an addictive tendency, which has become a concern as well as angry, argumentative, volatile change in his behavior. Mild dementia is a factor as well but there is a feeling that his Mirasept needs to be reduced which may help.

By lurkingforacure On 2011.06.30 23:51
sunshine,

You will find several posts here about mirapex and getting off of it, as well as on other forums like neurotalk. We have tried three times unsuccessfully. There are some who have done it, with great pain and near-suicide depression. It is very very hard to do. I would research this carefully so you and your loved one know what you are up against, and about how long it might take. Good luck.

By susger8 On 2011.07.01 10:59
My dad was tapered off Requip, which is very similar, without any bad problems. The taper was VERY gradual -- he started with 12 tablets a day and every week we reduced it by one tablet. But I know some people have a lot of trouble going off either Requip or Mirapex. Just take it very slow and be alert for problems.

Sue

By sunshine On 2011.07.08 23:20
Thank you very much for your replies and valuable support and information.
We are on day 5 right now and I see such a change in his mobility and his whole demeanor. His movements are very slow and his balance is not good either. I feel so sad for him and wonder if this is really all that necessary. My heart aches to see him struggling so much. He is such a trooper and I don't let on that I feel so sad to see him like this. I'm keeping notes each day of the changes that we are noticing and we report at the end of 2 weeks to the specialist. Thank you for being there.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you